Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 48, NWS Cheyenne, WY

June 27, 2000Goshen County, Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 27, 2000, 2:09 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 27, 2000, 2:09 PM MDT (20:09 UTC)
Expired
Jun 27, 2000, 3:00 PM MDT
In force
51 min
Issued by
NWS Cheyenne, WY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Goshen County, WY, Platte County, WY

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2000-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2000-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WUUS55 KCYS 272018
SVRCYS
WYC015-031-272100-

BULLETIN - EAS ACTIVATION REQUESTED...RETRANSMITTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
209 PM MDT TUE JUN 27 2000

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GOSHEN COUNTY IN SOUTHEAST WYOMING
  EXTREME SOUTHEASTERN PLATTE COUNTY IN SOUTHEAST WYOMING

* UNTIL 300 PM MDT

* AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES EAST OF CHUGWATER...MOVING EAST AT 35
  MPH. THIS SEVERE THUNDERSTORM WILL PRODUCE DIME SIZE HAIL AND WINDS
  IN EXCESS OF 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE HAWK SPRINGS

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 4179 10481 4162 10468 4169 10409 4191 104

WCJIN-WYSE
DAUGHERTY

WCJIN-WYSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:10 AM MDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jun 27, 10:10 AM MDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1010 AM MDT TUE JUN 27 2000

WV IMAGERY SHOWING S/W TROF PUSHING EAST OF THE FA INTO THE NRN
PLAINS.  SUBSIDENCE BEHIND THIS FEATURE RESULTING IN CLEARING OVR
WRN AREAS FROM LAR-RWL.  ONCE AGAIN ALL OF THE MODELS ARE PUMPING
OUT HIGH PCPN AMTS ACRS THE AREA THRU TNGT (FOR THE 3RD MODEL RUN IN
A ROW).  THEY ARE ALREADY OVERDONE GIVEN WHAT IS HAPPENING THIS
MORN...THE ETA/NGM SAYS OVER ONE TENTH OF AN INCH OF RAIN ARND CYS BY
18Z...A TRACE SO FAR W/ LITTLE ON THE RADAR.  AFTER SVRL DAYS OF
RUNNING HIGH POPS W/ LITTLE OR NO PCPN...I AM GOING TO GO AGAINST
GUIDANCE AND CUT ALL POPS FROM LIKELY TO CHANCE THIS AFTN AND
EVENING.   ALTHOUGH ANOTHER S/W TROF IS PROGGED TO MOVE INTO THE
AREA THIS EVENING...BELIEVE SCT POPS PROBABLY ALL THAT IS
WARRANTED.  TEMPS MAY BE A LITTLE LOW OVR WRN AREAS GIVEN THE
CLEARING AND WL ADJUST UPWARD SLIGHTLY.

.CYcS...
WY...NONE.
NE...NONE.

KEYSOR

In the hours before

Special weather statement, Jun 27, 10:50 AM MDT, 3 hours 19 minutes before
NEZ001>003-019>021-054-055-271900-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1050 AM MDT TUE JUN 27 2000

SPOTTER ACTIVATION IS NOT EXPECTED LATER TODAY OR THIS EVENING.

A COOL AND FAIRLY MOIST AIRMASS IS IN PLACE ACROSS MOST OF THE
AREA.  LOW CLOUDS HAVE THINNED ACROSS MUCH OF THE AREA...ESPECIALLY
WESTERN AREAS FROM LARAMIE TO RAWLINS.  PERSISTENT LOW LEVEL UPSLOPE
SOUTHEAST FLOW CONTINUES TO BRING MOISTURE INTO EASTERN PARTS OF THE
AREA FROM THE CENTRAL PLAINS.  WITH LESS CLOUD COVER TODAY THAN
PREVIOUS DAYS...DAYTIME HEATING WILL RESULT IN THE ATMOSPHERE
BECOMING MARGINALLY UNSTABLE THIS AFTERNOON.  THIS WILL RESULT IN
WIDELY SCATTERED THUNDERSTORMS DEVELOPING ACROSS THE
AREA...ESPECIALLY SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA
PANHANDLE.  THE BEST CHANCE OF STORMS TODAY SHOULD BE SOUTH OF THE
AREA OVER EASTERN COLORADO...WHERE A COMBINATION OF UPSLOPE
FLO{W...BETTER UPPER JET DYNAMICS AND WARMER TEMPERATURES WILL
PRODUCE SCATTERED STRONG TO SEVERE THUNDERSTORMS.

KEYSOR
WCJIN-WYSE-WYNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:01 PM MDTSevere Thunderstorm WarningCYSGoshen44 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.